ijmedicine

INTERNATIONAL JOURNAL OF ADVANCED MEDICINE (IJAM)

ISSN (O) : 2663 - 046X

A CrossRef Indexed Journal

DOI : 10.34300/26630451

ISSN (P) : 2663 - 0451

IC VALUE : 89.03 (2020)

International Journal of Advanced Medicine (IJAM)
Case Report

Anti-convulsant Hypersensitivity Syndrome -a Rare Life Threatening Adverse Effect Of A Commonly Prescribed Drug

Dr. Rajesh Kumar Meena, Dr. Meena Rinoo Banwarilal, Dr. Nidhi Garg

Abstract :

Anticonvulsant hypersensitivity syndrome is a delayed adverse drug reaction associated with the use of aromatic anticonvulsant drugs. It has been most commonly reported with the use of phenytoin, carbamazepine, and phenobarbital. Although its occurrence is rare, it is a serious adverse event often resulting in hospitalization and even death. The clinical manifestations of anticonvulsant hypersensitivity syndrome include a triad of symptoms consisting of skin rashes, fever, and evidence of systemic organ involvement. Diagnosis is most frequently based on the recognition of this triad of symptoms and clinical judgment. The exact mechanism remains to be determined but is thought to have at least three components: deficiency or abnormality of the epoxide hydroxylase enzyme that detoxifies the metabolites of aromatic amine anticonvulsants, associated reactivation of herpes-type viruses, and ethnic predisposition with certain human leukocyte antigen subtypes. Management of anticonvulsant hypersensitivity syndrome primarily includes discontinuation of the associated anticonvulsant drug. Systemic corticosteroids are usually required for full recovery. An important issue regarding anticonvulsant hypersensitivity syndrome is the cross-sensitivity among aromatic anticonvulsant drugs, which has been reported to be 40-80%. This means that patients with a history of anticonvulsant hypersensitivity syndrome should avoid further use of any aromatic anticonvulsant drug.

Keywords :

Anti convulsant   arene oxide   aromatic ring  

Cite This Article:

ANTI-CONVULSANT HYPERSENSITIVITY SYNDROME -A RARE LIFE THREATENING ADVERSE EFFECT OF A COMMONLY PRESCRIBED DRUG, Dr.Rajesh Kumar Meena, Dr. Meena Rinoo Banwarilal, Dr. Nidhi Garg, INTERNATIONAL JOURNAL OF ADVANCED MEDICINE : Volume-1 | Issue-3 | May-2017

References :


[ Download PDF] [ Number of Downloads : 667 ]


Calendar
This work is licensed under a Creative Commons Attribution 4.0 International License.
Disclaimer: Articles on International Journal of Advanced Medicine have been previewed and authenticated by the Authors before sending the publication for print.
The Journal, Editor and the editorial board are not entitled or liable to either justify or responsible for inaccurate and misleading data if any.
It is the sole responsibility of the Author concerned. If any queries or infringement occurs

Copyrights ©2024: International Journal of Advanced Medicine (IJAM)